Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Aug 8, 2025, 12:18 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Aug 9, 2025, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2025, 12:18 PM CDT (17:18 UTC)
- In effect from
- Aug 9, 2025, 12:00 PM CDT
- Expired
- Aug 9, 2025, 8:52 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Ozaukee County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WHUS43 KMKX 081718 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 1218 PM CDT Fri Aug 8 2025 WIZ052-060-090130- /O.NEW.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/ Sheboygan-Ozaukee- 1218 PM CDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
6 follow-up statements
903 WHUS43 KMKX 081940 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 240 PM CDT Fri Aug 8 2025 WIZ052-060-090345- /O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/ Sheboygan-Ozaukee- 240 PM CDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
357 WHUS43 KMKX 090215 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 915 PM CDT Fri Aug 8 2025 WIZ052-060-091015- /O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/ Sheboygan-Ozaukee- 915 PM CDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. * ADDITIONAL DETAILS...Southerly exposed beaches, piers, and/or breakwalls will be most vulnerable to these dangerous currents. Additionally, Moderate Swim Risk conditions are expected for Milwaukee, Racine, and Kenosha county beaches during a similar timeframe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Sheppard
036 WHUS43 KMKX 090851 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 351 AM CDT Sat Aug 9 2025 WIZ052-060-091700- /O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/ Sheboygan-Ozaukee- 351 AM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From Saturday afternoon through Saturday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
509 WHUS43 KMKX 091414 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 914 AM CDT Sat Aug 9 2025 WIZ052-060-100000- /O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/ Sheboygan-Ozaukee- 914 AM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...12 PM this afternoon through 10 PM this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
446 WHUS43 KMKX 091916 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 216 PM CDT Sat Aug 9 2025 WIZ052-060-100300- /O.CON.KMKX.BH.S.0010.000000T0000Z-250810T0300Z/ Sheboygan-Ozaukee- 216 PM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
705 WHUS43 KMKX 100152 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 852 PM CDT Sat Aug 9 2025 WIZ052-060-100300- /O.CAN.KMKX.BH.S.0010.000000T0000Z-250810T0300Z/ Sheboygan-Ozaukee- 852 PM CDT Sat Aug 9 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves have subsided. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 9:30 AM CDT, 2 hours 48 minutes earlier. Its key messages:
- Hot and humid today with heat index values between 95 and 100 over much of southern WI this afternoon. Heat indices may again reach 95 to 100 over southeast Wisconsin Saturday.
- A moderate swim risk is anticipated over Sheboygan and Ozaukee Counties this afternoon into tonight. A high swim risk is then anticipated tomorrow for the same counties, with a moderate swim risk for Milwaukee and Racine Counties.
- Potential for multiple rounds of thunderstorms from Saturday into next week is increasing. Heavy rain/flooding may become a concern if multiple rounds of storms affect the same areas.
Area forecast discussion, Aug 8, 9:30 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 930 AM CDT Fri Aug 8 2025 .KEY MESSAGES... - Hot and humid today with heat index values between 95 and 100 over much of southern WI this afternoon. Heat indices may again reach 95 to 100 over southeast Wisconsin Saturday. - A moderate swim risk is anticipated over Sheboygan and Ozaukee Counties this afternoon into tonight. A high swim risk is then anticipated tomorrow for the same counties, with a moderate swim risk for Milwaukee and Racine Counties. - Potential for multiple rounds of thunderstorms from Saturday into next week is increasing. Heavy rain/flooding may become a concern if multiple rounds of storms affect the same areas. && .UPDATE... Issued 930 AM CDT Fri Aug 8 2025 Upper ridging and capping will continue to build over central and srn WI today into this evening. Southerly surface winds will maintain a hot and humid airmass over srn WI today into Saturday. Heat index values are on track to warm into the upper 90s today with relief near Lake MI. Cloud trends for Sat AM into the early afternoon are a bit uncertain as a decaying MCS may approach from the northwest, but overall believe its likely hot and humid conditions will occur before more robust convection and heavy rain for the afternoon and evening over south central WI, spilling into portions of se WI as well. Gehring && .SHORT TERM... Issued 436 AM CDT Fri Aug 8 2025 Today through Tonight: Patchy morning fog will be possible until daytime mixing kicks in after dawn. Today should then largely remain mostly sunny to partly cloudy. We'll likely remain capped under the ridge and remain dry, as RAP soundings show a warm nose to 13 C around 700mb over much of southern WI. No sfc triggers are anticipated to play a role in driving storm development, as significant fronts/troughs will remain west of the area and a lake breeze will be muted today amid stronger southerly winds. With ample sunlight and warm temps aloft, highs will rise into the low 90s amid surface dew points in the low 70s. Heat index values are anticipated to reach between 95 and 100, with a few scattered areas touching 100. Given the more scattered and marginal nature of heat indices reaching criteria rather than a slam dunk, have opted to hold off on the issuance of a heat advisory at this time. With the elevated southerly to south southeasterly winds over the waters, moderate swim risk conditions will occur at beaches in Ozaukee and Sheboygan Counties. Breaking waves and currents are expected, especially near shorelines structures such as piers and breakwalls. A reprieve from the heat isn't anticipated tonight as overnight lows are expected to fall into the low 70s. CMiller && .LONG TERM... Issued 419 AM CDT Fri Aug 8 2025 Saturday through Thursday: As the positively-tilted ridge axis makes eastward progress into this weekend, persistent troughing over the northern Great Plains parks the jet stream over Minnesota / northern Wisconsin, with occasional shortwave perturbations rolling through, triggering occasional chances for showers and thunderstorms. Timing any specific round of shower / storm activity is incredibly challenging at this time, as each round of convection sets the antecedent environment for the next round (throwing model guidance off course), and as things currently stand, the timing of the 500mb shortwaves is inconsistent from one model to the next. A baroclinic zone eventually evolves, likely stalling over our region Sunday into the first half of next week, resulting in continued shower / thunderstorm chances. Pinpointing the axis of heaviest rainfall is difficult, but it appears possible for some locations to see several inches of rain between Saturday and mid next week, and multiple rounds of showers / storms are expected through said window. As trends become more evident it is possible that a flood watch may eventually be needed. A potent Low Level Jet spanning SW to NE over Iowa and bisecting Wisconsin predawn Saturday morning may be accompanied by some nocturnal convection, which could gradually meander eastward into our CWA Saturday AM (roughly 10-25% precip chances to account for this). As the LLJ translates eastward throughout Saturday, expecting south-southwesterly surface winds to become a bit breezy (with gusts to 25 MPH). Winds over Lake Michigan may remain due southerly and gust closer to 30 MPH, which would allow wave heights to build, with High Swim Risk Conditions possible on Saturday, particularly for Sheboygan and Ozaukee county beaches. An accompanying Small Craft Advisory may also be needed. Temperatures top out in the upper 80s to low 90s Saturday afternoon (presuming skies remain mostly clear and convection holds off). Precip chances build into Saturday evening and night, accounting for a model-resolved convective complex, developing to our northwest underneath the 250mb jet entrance region, gradually tracking southeastward and producing a pseudo frontal boundary. As previously stated, the timing and existence of this convective feature are far from certain, but PWAT values around 2 inches and modest to strong instability would be present out ahead of it if things could get organized. Hence, localized heavy rainfall and a few stronger storms would be a possibility. The baroclinicity from the aforementioned convection evolves into a stationary boundary, resulting in continued chances for showers and thunderstorms Sunday and onwards (through the first half of next week). High temps fall to the mid 80s Sunday, primarily on account of increased potential for cloud cover. Likely a similar outcome through the first half of next week. Southwest winds continue, a tad less breezy than Saturday on most guidance. The slightly offshore and slightly weaker wind flow should help reduce the swim risk and nearshore marine wave heights Sunday and onwards. Sheppard && .AVIATION... Issued 930 AM CDT Fri Aug 8 2025 VFR conditions today into Saturday with persistent south winds preventing fog formation at night. Numerous thunderstorms are expected to develop over south central WI Saturday afternoon over south central WI, with some storms possibly moving into se WI. Bkn035 cumulus congestus would be expected in the afternoon with lower Cigs and Vsbys in and near storms. Gehring && .MARINE... Issued 419 AM CDT Fri Aug 8 2025 After some isolated morning ground fog, mainly dry conditions will contribute to VFR conditions through today into tonight. Winds will remain persistently southerly, with gusts up to 20 knots this afternoon. CMiller && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, X, and YouTube at: www.facebook.com/NWSMilwaukee www.x.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 8, 3:49 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 349 AM CDT Fri Aug 8 2025 WIZ046-047-051-052-056>060-062>072-090900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 349 AM CDT Fri Aug 8 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Hot and humid today, with heat indices between 95 and 100 over southern Wisconsin. A moderate swim risk is expected at Ozaukee and Sheboygan County beaches this afternoon into tonight. Breaking waves and currents are expected. Stay away from dangerous areas, such as piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances return Saturday afternoon, with multiple rounds of rain and storms expected from Saturday into next week. A few strong storms are possible Saturday. Heavy rain will result in a threat for flooding if storms train over the same location. Waves and breaking currents will likely cause a high swim risk on Saturday. Heat index values between 95 and 100 may occur over southeast Wisconsin again on Saturday, where clear skies may remain for longer into the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-090900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 349 AM CDT Fri Aug 8 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight While a small craft advisory is not anticipated to be needed today, a few isolated gusts to small craft advisory criteria may occur this afternoon from Sheboygan to Port Washington. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will return on Saturday, persisting into next week. Winds and waves will approach Small Craft Advisory on Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-090900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 349 AM CDT Fri Aug 8 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances return Saturday, persisting into early next week. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:17 PM CDT | Small Craft Advisory | MKX | 33 hr | |
| Aug 8, 1:32 PM CDT | Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 61 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.